MAUDE Adverse Event Report: ARTHROCARE CORP. MICROBLATOR 30 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. MICROBLATOR 30 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC4050-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an arthroscopy surgery the electrode tip of the microblator wand broke off.All the pieces were removed.A back up device was available.The procedure was completed without delay.No other complications were reported all available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the instructions for use found do not contact metal objects while activating the wand.Damage to the tip may result.A review of risk management files found that the reported failure was documented appropriately.Visual inspection of the device showed a complete detachment of the electrode tip.The device was connected to a known good controller, which revealed that while the device's tip was detached, the wand was able to electrically activate with no issues.The complaint was verified as the device's tip was detached.Factors, which may have contributed to the reported complaint include: hitting the device tip against a hard surface such as an insertion cannula.Using the device as a lever to enlarge surgical site.Mechanical displacement of tissue through applied force.Activating the device above recommended settings for prolonged periods of time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
MICROBLATOR 30 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10491771
Report Number3006524618-2020-00718
Device Sequence Number16924048
Product Code GEI
UDI-Device Identifier00817470003123
UDI-Public00817470003123
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC4050-01
Device Catalogue NumberAC4050-01
Device Lot Number2015309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1